Lemsip
Lemsip cold and flu is available in sachets, which contain a powder to make a hot drink with, or capsules which you swallow whole. Both the capsules and the sachets contain the same ingredients. The combined ingredients help relieve the unpleasant symptoms associated with the common cold and flu.
There are two active ingredients in Lemsip cold and flu:
- Paracetamol: A well-known and well-used analgesic (painkiller) and antipyretic (prevents or reduces fever).
- Phenylephrine hydrochloride: A decongestant.
What are the common cold and flu?
A cold is an extremely common viral infection of the upper respiratory tract; often lasting several days or weeks. Due to the speed at which the cold virus mutates as it spreads, creating an effective vaccine would prove futile.
Flu is a very contagious respiratory illness caused by the influenza A or B viruses. It can be avoided by having the flu vaccine.
Colds and flu are irritating and often debilitating. It is very important to treat them as these viruses can develop into more serious conditions, such as sinus infections, bronchitis and pneumonia. This is particularly the case if you have a weak immune system or chronic respiratory conditions, such as asthma or COPD.
These viral infections can exacerbate symptoms of respiratory conditions, like asthma and COPD. If you suffer from any sort of respiratory infection, speak to your doctor about managing your symptoms while you have a cold or flu.
Many symptoms of cold and flu are the same, for example:
- Blocked or runny nose
- Coughing
- Headaches
- Muscular aches
- Sinus pressure
- Sneezing
- Sore throat
Symptoms of flu, which tend to come on faster than those of a cold, are generally more severe and likely to result in fever, with temperatures exceeding 38°C; fatigue; weakness; nausea; stomach pain or diarrhoea.
Cold and flu remedies, such as Lemsip, work to relieve the symptoms as quickly as possible, so that you can carry on with your life without feeling groggy. It’s also important to drink plenty of water and try to eat regularly to provide your body with the energy it needs to fight off the virus.
Influenza and the common cold are not bacteria and should not be treated with antibiotics. Misuse of antibiotics, such as using them to treat viral infections, leads to antibiotic resistance. This causes bacteria to become resilient to the effects of the antibiotic treatment, making it harder to treat infections with antibiotics when you need them.
It’s important to keep up to date with your flu vaccinations. Ask your doctor about when to get your flu jab. Your doctor’s surgery may send an annual letter at the start of the flu season to remind you. You can usually get a flu jab from your local doctors surgery and some pharmacies.
How does Lemsip cold and flu work?
Both formulations of Lemsip cold and flu, which are capsules and sachets, contain the same active ingredients and work in the same way.
Lemsip cold and flu contains paracetamol, which reduces pain-inducing chemicals called prostaglandins, and acts upon the hypothalamic heat-regulating centre of the brain to reduce fever.
Lemsip cold and flu contains phenylephrine hydrochloride, which reduces swelling in the nasal passages and helps to relieve sinus pressure and related headaches. The inhibition of blood flow into the nose also results in less congestion and mucus production.
It’s important to understand that Lemsip cold and flu only relieves your symptoms – it does not kill the virus.
How do I take Lemsip cold and flu?
You can take either formulation of Lemsip cold and flu with or without food.
- Sachets: Dissolve the contents of 1 sachet flu by stirring in hot water (sweeten with sugar, honey or artificial sweetener if preferred).
- Capsules: Swallow two whole capsules with water every 4 to 6 hours. Do not crush or empty the capsules.
Both formulations of Lemsip cold and flu contain paracetamol. Seek advice from your doctor or pharmacist if you are taking other medicines containing paracetamol.
You can safely take Lemsip with plain Ibuprofen or aspirin.
Reviews
There are no reviews yet.